Complication after implantation of a suprachoroidal Cyclosporine device in a horse a wandering implant
A 19-year-old Dutch Warmblood mare was referred for the evaluation of acute corneal edema of the right eye. Ophthalmic examination revealed a vertical band of corneal edema and precipitates were visible on the endothelium. The pupil was miotic. Intraocular pressure was 15 mm Hg compared to 19 mm Hg in the left eye. Ultrasound examination showed no vitreal infiltrate or retinal detachment. A presumptive diagnosis of anterior uveitis was made. The horse reacted well to medical treatment with
... ethasone and atropine. Four weeks later the horse had a relapse of the clinical symptoms after discontinuation of the medication and a Cyclosporine A (CsA) device was placed into the suprachoroidal space. The surgery was uneventful but postoperatively the horse had a severe recurrence of uveitis with blepharospasm, lacrimation, edema, a miotic pupil and an extensive web of fibrin in the anterior chamber. The horse reacted well to treatment. Approximately two months postoperatively, the CsA device was visible in the anterior chamber. The CsA device was not attached to the cornea. For three months the horse had no blepharospasm but had episodes of slight corneal edema. This usually cleared quickly on dexamethasone. Four months postoperatively, the horse had an episode with severe corneal edema and the owner opted for euthanasia. To the author's knowledge this case report is the first to report a wandering implant after implantation of a CsA device. Since this complication might have been caused by exposing the complete uvea during surgery, there should be caution during preparing of the scleral flap.